Thunderstorm Wind, Washington
- When
- April 25, 8:49 PM EST
- Where
- Washington County, Claysville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.117, -80.417
Wind damage to a building.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 25, 8:35 PM EST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 935 PM EDT SUN APR 25 2004 UPDATED TO TAKE OVERNIGHT RAIN OUT OF FAR WRN ZONES IN ERN OHIO, KEEP RAIN AND THUNDER LONGER (TIL SVL HRS AFT MIDN) FURTHER E. NO CHANGE TO OVERNIGHT LOWS. ONE TSTM IN ERN OH IS MARGINALLY SVR (HAIL) AND WE CONTINUE TO WATCH IT. ONCE THAT MOVES E, MOST RAIN IS OVER. .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 428 AM EDT SUN APR 25 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-251027- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 428 AM EDT SUN APR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT. THE PRIME THREAT WILL BE HIGH WIND GUSTS, POSSIBLY OVER 60 MPH. THERE MAY ALSO BE LARGE HAIL, MORE THAN THREE QUARTERS INCHES IN SIZE. BRIEF TORNADOES CANNOT BE RULED OUT. THERE MAY ALSO BE BRIEFLY HEAVY RAIN THAT MAY CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. THE INITIAL STORMS TODAY WILL BE OF THE DISCRETE SCATTERED TYPE. DURING THE AFTERNOON AND EVENING, A LINE OF THUNDERSTORMS MAY MOVE THROUGH THE UPPER OHIO VALLEY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY AND EARLY TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 852 PM EDT SUN APR 25 2004 OHZ040-041-049-050-058-PAZ013-014-020-WVZ001-260244- BEAVER PA-BUTLER PA-CARROLL OH-COLUMBIANA OH-GUERNSEY OH-HANCOCK WV- HARRISON OH-JEFFERSON OH-LAWRENCE PA- 852 PM EDT SUN APR 25 2004 ...STRONG THUNDERSTORMS MOVING ACROSS THE AREA... STRONG THUNDERSTORMS WILL PRODUCE SMALL HAIL AND BRIEF TORRENTIAL DOWNPOURS THROUGH 10 PM. SOME AREAS WILL RECEIVE ONE HALF TO THREE QUARTERS OF AN INCH OF RAINFALL THROUGH THE PERIOD. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY DETERIORATING DRIVING CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 926 PM EDT SUN APR 25 2004 OHZ050-PAZ021-029-WVZ002-260218- ALLEGHENY PA-BROOKE WV-JEFFERSON OH-WASHINGTON PA- 926 PM EDT SUN APR 25 2004 ...STRONG THUNDERSTORMS WILL PRODUCE HAIL... A STRENGTHENING THUNDERSTORM WILL PRODUCE HALF INCH HAIL AND TORRENTIAL DOWNPOURS AS IT MOVES EASTWARD. THE STORM WILL MOVE FROM NORTH OF HOPEDALE AT 920 PM...TO NORTH OF RICHMOND BY 930 PM...TO FRANKFORT SPRINGS BY 940 PM. IF THE STORM CONTINUES ON THE SAME PATH...IT WILL MOVE NEAR PITTSBURGH BEFORE 10 PM. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY DETERIORATING DRIVING CONDITIONS. RESIDENTS SHOULD REMAIN ALERT FOR UPDATES AND POSSIBLE WARNINGS.
The Pittsburgh radar (KPBZ), 49 km away, was scanning. The volume nearest the first event began at 01:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind damage to a building.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387541.